once the medication is stopped? I myself have a severe allergy to Penicllin and my throat swells shut and my tounge and mouth begin to swell. My son experienced an extremely itchy rash on Amoxicillin and is no longer perscribed it. The doctor told me to watch for an allergy to the Omnicef as well.
23 Oct 2009
I wish I could give you an answer to your question. But if the hives are still coming out I would take my son to the ER immediately, as this (what you stated) is a serious side effect.
Serious Omnicef Side Effects
Some Omnicef side effects can indicate a potentially serious problem. If you experience any of these side effects, stop taking Omnicef and call your healthcare provider. These side effects include but are not limited to:
• Blood in stools
• Severe or watery diarrhea
• Unusual headaches
• Blurred vision
• Unexplained rash
• Itchy skin
• Difficulty breathing
• Swelling of the throat
• Peeling of the skin.
Rare Side Effects
Rare side effects occur in less than 1 percent of people taking the drug. Because these side effects are so uncommon, it is difficult to tell whether they are actually caused by the medication or by something else.
Some of these rare side effects of Omnicef include but are not limited to:
• Serious allergic reaction
• Bloody diarrhea
• Loss of appetite (anorexia)
• Heart failure
• Inflammation of the vagina (vaginitis)
• Chest pain
• High blood pressure (hypertension)
• Increased rate of red blood cell destruction (hemolytic anemia)
• Reduced amount of platelets in the blood (thrombocytopenia)
• Liver failure
• Kidney failure
• Serious intestinal infection (enterocolitis).
- Omnicef Information for Consumers
- Omnicef Information for Healthcare Professionals (includes dosage details)
- Side Effects of Omnicef (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Allergies - I am on a very low dose of suboxone/2-4mgs per day.Experencing itching small hives.What?
... can I take to off set this reaction?Otherwise my detox is going better than expected
1 answer • 14 Dec 2009
Hives come and go, and go away with allergy medication. I wake up with hives each morning.
2 answers • 26 Dec 2009
I broke out in hives over about 40% of my body after using efudex for about 7 days. The doctor said to quit using it..after 2months I still break out ...
1 answer • 29 Jun 2010
I have taken anti histamines and stronger anti histamines the doctors keep conning me off. They are everywhere on my body I Carnt even see my normal ...
4 answers • 14 Apr 2013
After about 5 days, so feels much better. We watched him closely to make sure he wasn't allergic and he is just fine. Problem is, my husband has ...
2 answers • 15 Jul 2013